Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 240, NWS North Platte, NE

July 30, 2011Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 30, 2011, 6:25 PM MDT for Cherry County, Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2011, 6:25 PM MDT (00:25 UTC)
Expired
Jul 30, 2011, 7:15 PM MDT
In force
50 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Cherry County, NE

The radar

The North Platte radar (KLNX), 126 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 6:30 PM MDTHAIL 117 Sw Merriman, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 0.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2011-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2011-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
2917 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WUUS53 KLBF 310025
SVRLBF
NEC031-310115-
/O.NEW.KLBF.SV.W.0240.110731T0025Z-110731T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
625 PM MDT SAT JUL 30 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 715 PM MDT

* AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  SOUTHWEST OF INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...OR 23
  MILES SOUTHEAST OF GORDON...AND MOVING WEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCK HILL AROUND 705 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOWLAND FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4280 10158 4249 10158 4247 10205 4279 10206
TIME...MOT...LOC 0024Z 083DEG 14KT 4265 10180
WIND...HAIL 60MPH 1.75IN

$$

CDC
3 follow-up statements
542 
WWUS53 KLBF 310048
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM MDT SAT JUL 30 2011

NEC031-310115-
/O.CON.KLBF.SV.W.0240.000000T0000Z-110731T0115Z/
CHERRY NE-
648 PM MDT SAT JUL 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
CHERRY COUNTY UNTIL 715 PM MDT...

AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5
MILES SOUTHWEST OF INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...OR
24 MILES SOUTHEAST OF GORDON...MOVING WEST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WEST
CENTRAL CHERRY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOWLAND FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4280 10158 4249 10158 4247 10205 4279 10206
TIME...MOT...LOC 0047Z 089DEG 4KT 4264 10179
WIND...HAIL 60MPH 1.50IN

$$

CDC
748 
WWUS53 KLBF 310100
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM MDT SAT JUL 30 2011

NEC031-310115-
/O.CON.KLBF.SV.W.0240.000000T0000Z-110731T0115Z/
CHERRY NE-
700 PM MDT SAT JUL 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
CHERRY COUNTY UNTIL 715 PM MDT...

AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HIGHWAY 61 CROSSING THE SNAKE RIVER...OR 27 MILES SOUTHEAST OF
GORDON...MOVING SOUTH AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 61 CROSSING THE SNAKE RIVER AROUND 715 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4280 10158 4249 10158 4247 10205 4279 10206
TIME...MOT...LOC 0100Z 348DEG 6KT 4262 10174
WIND...HAIL 60MPH 1.00IN

$$

CDC
945 
WWUS53 KLBF 310114
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
714 PM MDT SAT JUL 30 2011

NEC031-310123-
/O.EXP.KLBF.SV.W.0240.000000T0000Z-110731T0115Z/
CHERRY NE-
714 PM MDT SAT JUL 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHERRY COUNTY
WILL EXPIRE AT 715 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN AND SMALL HAIL ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM AS IT CONTINUES TO WEAKEN.

LAT...LON 4280 10158 4249 10158 4247 10205 4279 10206
TIME...MOT...LOC 0113Z 348DEG 6KT 4260 10173

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:50 PM MDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jul 30, 2:50 PM MDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT SAT JUL 30 2011

.SYNOPSIS...

H5 ANALYSIS THIS MORNING INDICATES...AN ELONGATED RIDGE ACROSS THE
SRN 2/3RDS OF THE CONUS WITH CLOSED HIGH PRESSURE NOTED OVER ERN
OKLAHOMA AND SERN GEORGIA. HT RISES...WOULD INDICATE THE FORMER
CLOSED HIGH TRACKING NORTHWEST INTO KANSAS OVER THE NEXT 12 HRS. AN
ACTIVE NRN STREAM CONTINUES WITH THREE TROUGHS OF LOW PRESSURE
TRAVERSING CENTRAL AND NRN CANADA TDY. AT THE SURFACE...A WEAK
FRONTAL BOUNDARY WAS ANCHORED FROM AROUND SIDNEY TO JUST EAST OF
MERRIMAN. CU HAS FIRED ALONG THIS BOUNDARY TODAY...AND HAS LED TO
SOME ISOLATED SHRAS IN GARDEN COUNTY. TEMPERATURES EAST OF THIS
FRONT WERE IN THE 90S WITH DEW POINTS IN THE 60S. WEST OF THE
FRONT...TEMPERATURES WERE APPG 100 DEGREES AT CHADRON WITH DEW
POINTS IN THE 40S.

.DISCUSSION...

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...

MAIN FORECAST CHALLENGE SUNDAY AND MONDAY IS TEMPERATURES...FOLLOWED
BY PRECIPITATION CHANCES MONDAY NIGH THROUGH TUESDAY. FOR SUNDAY AND
SUNDAY NIGHT...HIGH PRESSURE ALOFT WILL BUILD NORTH INTO CENTRAL
KANSAS...WITH A LEE SIDE TROUGH DEVELOPING OVER THE HIGH PLAINS OF
EASTERN WYOMING AND NORTHEASTERN COLORADO. H85 TEMPS WILL SURGE INTO
THE UPPER 20S TO AROUND 30C RESULTING IN TEMPS IN THE LOWER TO MID
90S. DEW POINTS SUNDAY AFTERNOON SHOULD BE SLIGHTLY LOWER THAN TDYS
READINGS...GIVEN BETTER LOW LEVEL MIXING. AS IT STANDS NOW...DEW
POINTS IN THE MID TO UPPER 60S WITH AMBIENT TEMPS IN THE LOWER TO
MID 90S...WILL RESULT IN HEAT INDEXES PEAKING AROUND 100 DEGREES IN
THE FAR NORTHEAST AND NRN ZONES SUNDAY. NOT ENOUGH FOR A HEAT
ADVISORY.

MONDAY AND MONDAY NIGHT...H85 TEMPS WILL RISE ANOTHER 1 TO 2 DEGREES
MONDAY AFTERNOON. WITH EFFICIENT MIXING IN PLACE...HIGHS WILL RANGE
FROM 95 TO 100 DEGREES. WITH DEW POINTS IN THE LOWER TO MID
60S...APPARENT T'S WILL RANGE FROM 100 TO 105 DEGREES EAST OF
HIGHWAY 83. SINCE APPARENT T'S COULD GO EVEN HIGHER MONDAY
AFTERNOON...WILL HOLD OFF ON AN ADVISORY ATTM...AS SOME EASTERN
COUNTIES MAY NEED A HIGH HEAT WARNING.

BY MONDAY NIGHT...A FRONTAL BOUNDARY WILL APPROACH NORTHWESTERN
NEBRASKA AS RIDGING BREAKS DOWN AND UPPER LEVEL HIGH PRESSURE MOVES
INTO SERN KANSAS. CONVECTION IS EXPECTED TO FIRE INVOF THE FRONTAL
BOUNDARY...TRACKING INTO NRN NEBRASKA OVERNIGHT. ONGOING FORECAST
HAD THIS WELL IN HAND AND LITTLE CHANGES WERE MADE.

ON TUESDAY AND TUESDAY NIGHT...PRECIPITATION CHANCES WILL INCREASE
AS THE FRONTAL BOUNDARY PUSHES THROUGH THE CWA...STALLING ACROSS NRN
KS. CONVECTION WILL FIRE OVER NERN COLORADO/ERN WYOMING INVOF THETA
E RIDGING AND A SURFACE FRONTAL BOUNDARY ANCHORED EAST OF THE FRONT
RANGES OF WYOMING AND COLORADO. ONGOING POPS ARE IN GOOD SHAPE WITH
THE HIGHEST CHANCES OUT WEST. NOT SURE ATTM...HOW FAR EAST
CONVECTION WILL GO TUESDAY NIGHT WITH A RELATIVELY WEAK LOW LEVEL
JET AND LIMITED CAPE OVER CENTRAL AND EASTERN NEBRASKA.

LONG TERM...WEDNESDAY THROUGH SATURDAY...

RIDGING ALOFT WILL REMAIN FAIRLY FLAT ACROSS THE CENTRAL AND NRN
CONUS DURING THE PERIOD...SUPPRESSED BY AN ACTIVE NORTHERN STREAM.
ACTIVE ZONAL FLOW ACROSS THE CENTRAL CONUS WILL ALLOW SEVERAL
EMBEDDED SHORTWAVES TO TRACK ACROSS WRN AND NORTH CENTRAL NEBRASKA
WEDS NIGHT THROUGH SATURDAY. THESE DISTURBANCES WILL HAVE PLENTY OF
GULF AND MONSOONAL MOISTURE TO WORK WITH NEXT WEEK. SINCE
PINPOINTING TIMING AND TRACK OF INDIVIDUAL WAVES WILL BE DIFFICULT
NEXT WEEK...WILL STICK WITH SLT CHANCE POPS FOR NOW. TEMPERATURES
WILL BE SEASONAL NEXT WEEK WITH HIGHS IN THE UPPER 80S TO LOWER
90S.

&&

AVIATION...

VFR CONDITIONS TO PREVAIL ACROSS WESTERN AND NORTH CENTRAL NEBRASKA
THIS AFTERNOON AND TONIGHT AS HIGH PRESSURE REMAINS FIRMLY IN
CONTROL OVER THE REGION.  EXPECT VFR TO CONTINUE THROUGH EARLY
MORNING...THEN BEFORE DAYBREAK...STRATUS AND/OR FOG DEVELOPMENT IS
POSSIBLE...ESPECIALLY NEAR/AT THE LBF TERMINAL.  NATIONAL GUIDANCE
WOULD SUGGEST VISIBILITIES AOB A HALF MILE AT TIMES...WITH SREF
PROBS LESS CERTAIN...ONLY 15 PERCENT OF THE MEMBERS HIGHLIGHTING
REDUCED VISIBILITIES.  GIVEN THE EXPECTED SIMILAR CONDITIONS AS
OBSERVED TODAY...PATCHY FOG DEVELOPMENT IS POSSIBLE...ESPECIALLY
ALONG THE PLATTE AND NORTH PLATTE RIVER BASINS.  FOR THE TAF
FORECAST...DID INCLUDE A TEMPO FOR VISIBILITIES OF 5SM AT LBF...BUT
NOT INCLINED TO LOWER ANY FURTHER AT THIS TIME...DUE TO THE PATCHY
NATURE OF THE FOG FORMATION...SUBSEQUENT FORECASTS MAY NEED TO AMEND
OR UPDATE AS NEEDED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

AVIATION...JACOBS
SYNOPSIS...SHORT AND LONG TERM...BUTTLER
Hazardous weather outlook, Jul 30, 2:51 PM MDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 PM CDT SAT JUL 30 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-312100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
351 PM CDT SAT JUL 30 2011 /251 PM MDT SAT JUL 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORM ARE POSSIBLE OVER PORTIONS OF WESTERN NEBRASKA
LATE THIS AFTERNOON AND EARLY TONIGHT...MAINLY WEST OF AN OGALLALA
TO VALENTINE LINE. THE THUNDERSTORMS ARE NOT EXPECTED TO BE
SEVERE...HOWEVER THE STORMS WILL BE HIGH BASED...WITH GUSTY WINDS
APPROACHING SEVERE LIMITS POSSIBLE FROM ANY STORM THAT DEVELOPS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HOT AND HUMID CONDITIONS ARE EXPECTED SUNDAY THROUGH TUESDAY ACROSS
THE FORECAST AREA. THE FORECAST WOULD INDICATE THAT SUNDAY AND
MONDAY WILL HAVE TO POTENTIAL TO BE THE HOTTEST OF THE DAYS...WITH
HIGH TEMPERATURES IN THE MID AND UPPER 90S. LOCALIZED TRIPLE
DIGIT READINGS ARE NOT OUT OF THE QUESTION SOUTH OF INTERSTATE 80
ON MONDAY. CORRESPONDING HEAT INDEX VALUES ALONG AND EAST OF AN
IMPERIAL TO MULLEN TO VALENTINE LINE HAVE THE POTENTIAL TO EXCEED
100 DEGREES WITH A POSSIBLE HEAT ADVISORY NEEDED...ESPECIALLY FOR MONDAY.

A RETURN TO AN ACTIVE PATTERN BEGINS LATE TUESDAY AND WILL CONTINUE
THROUGH THE REST OF THE WEEK. STRONG THUNDERSTORMS WILL BE
POSSIBLE...HOWEVER NO WIDESPREAD SEVERE THUNDERSTORMS ARE
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

In the hours before

Special weather statement, Jul 30, 4:12 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
412 PM MDT SAT JUL 30 2011

NEZ022-023-035-302300-
ARTHUR NE-GARDEN NE-GRANT NE-
412 PM MDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARTHUR...WESTERN
GRANT AND GARDEN COUNTIES UNTIL 500 PM MDT...

AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A BROKEN LINE EXTENDING FROM DOMINICK
LAKE TO 8 MILES NORTH OF BLUEWATER BATTLEFIELD STATE HISTORICAL PARK
TO 6 MILES SOUTHWEST OF OSHKOSH...AND MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

THESE STORMS WILL BE NEAR...
INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD AROUND 425 PM MDT.
BOURQUIM HILL AROUND 430 PM MDT.
BLUEWATER BATTLEFIELD STATE HISTORICAL PARK AROUND 440 PM MDT.
HYANNIS AROUND 445 PM MDT.
HIGHWAY 61 MILE MARKER 150 AROUND 455 PM MDT.
LEWELLEN...ASH HOLLOW STATE HISTORICAL PARK AND WINDLASS HILL AROUND
500 PM MDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

CDC
Special weather statement, Jul 30, 4:35 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
435 PM MDT SAT JUL 30 2011

NEZ004-022-023-035-094-302315-
ARTHUR NE-GARDEN NE-GRANT NE-SHERIDAN NE-WESTERN CHERRY NE-
435 PM MDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY...NORTHWESTERN
ARTHUR...SOUTHEASTERN SHERIDAN...WESTERN GRANT AND GARDEN COUNTIES
UNTIL 515 PM MDT...

AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED THUNDERSTORMS...SOME STRONG...ALONG A LINE EXTENDING FROM
8 MILES SOUTHWEST OF MEDICINE LAKE TO 9 MILES NORTHEAST OF BLUEWATER
BATTLEFIELD STATE HISTORICAL PARK TO 5 MILES WEST OF OSHKOSH...AND
MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

THESE STORMS WILL BE NEAR...
OSHKOSH...BOURQUIM HILL AND HIGHWAY 61 MILE MARKER 170 AROUND 455 PM
MDT.
MEDICINE LAKE AND ROUND LAKE AROUND 505 PM MDT.
HYANNIS AROUND 510 PM MDT.
BLUEWATER BATTLEFIELD STATE HISTORICAL PARK AND HIGHWAY 61 MILE
MARKER 150 AROUND 515 PM MDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

CDC
Special weather statement, Jul 30, 4:52 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 PM MDT SAT JUL 30 2011

NEZ094-302315-
WESTERN CHERRY NE-
452 PM MDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 515
PM MDT...

AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MEDICINE LAKE...OR 37 MILES EAST OF
GORDON...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
MEDICINE LAKE AROUND 515 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC
Special weather statement, Jul 30, 5:19 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 PM MDT SAT JUL 30 2011

NEZ094-310000-
WESTERN CHERRY NE-
519 PM MDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY COUNTY UNTIL 600
PM MDT...

AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF SCHOOLHOUSE LAKE TO DIPPING VAT MEADOW...AND MOVING
EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
SCHOOLHOUSE LAKE AND ROUND LAKE AROUND 530 PM MDT.
ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA AND STEER CREEK
CAMPGROUND AROUND 600 PM MDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC
Local storm report, Jul 30, 6:05 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT SAT JUL 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             26 S MERRIMAN           42.54N 101.70W
07/30/2011  M1.75 INCH       CHERRY             NE   PUBLIC

            MOSTLY QUARTER SIZED HAIL FALLING BUT SEVERAL STONES AS
            LARGE AS GOLF BALLS.

&&

CARMEL
Special weather statement, Jul 30, 6:08 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
608 PM MDT SAT JUL 30 2011

NEZ005-094-310100-
EASTERN CHERRY NE-WESTERN CHERRY NE-
608 PM MDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY COUNTY UNTIL 700
PM MDT/800 PM CDT/...

AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED STRONG TO SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
6 MILES SOUTH OF KILGORE TO 6 MILES SOUTHEAST OF INTERSECTION OF
HIGHWAY 61 AND SHADBOLT ROAD TO DIPPING VAT MEADOW...AND MOVING EAST
AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  KILGORE...
  INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD...
  SCHOOLHOUSE LAKE...
  ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA...
  ROUND LAKE...
  STEER CREEK CAMPGROUND...
  CROOKSTON...
  SPECKEL MEIR LAKE...
  HIGHWAY 61 MILE MARKER 190...
  HIGHWAY 83 MILE MARKER 220...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 3:33 AM MDTHeat AdvisoryLBFBoyd, Brown, Cherry, Holt, Keya Paha, Rock and 2 more15 hr
Jul 31, 2:22 PM MDTHeat AdvisoryLBFBlaine, Boyd, Brown, Chase, Cherry, Custer and 14 more29 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.